MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202894
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair, the anchor of the twinfix ultra came out.The procedure was successfully completed without delay using a back-up device.An additional bone hole was performed in order to place the back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported 4.5 twinfix ultra pk anchor assembly, used in treatment, has been returned for evaluation.Only the inserter was returned.Visual assessment of the inserter showed no abnormalities.Without the return of the anchor an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: pathological conditions of the bone that would prevent secure fixation.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9795305
Report Number1219602-2020-00472
Device Sequence Number2874409
Product Code MBI
UDI-Device Identifier03596010652256
UDI-Public03596010652256
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model Number72202894
Device Catalogue Number72202894
Device Lot Number50749358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1